Alert archive / South Dakota / Wind Chill Advisories in 2014

Wind Chill Advisory 8, NWS Sioux Falls, SD

January 20, 20144 states

NWS Sioux Falls, SD issued this wind chill advisory at Jan 20, 2014, 3:43 AM CST for 4 states. It took effect at Jan 20, 2014, 6:00 PM CST. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Jan 20, 2014, 3:43 AM CST (09:43 UTC)
In effect from
Jan 20, 2014, 6:00 PM CST
Expired
Jan 21, 2014, 8:00 AM CST
In force
14 hr
Issued by
NWS Sioux Falls, SD
All 37 counties

Buena Vista County, IA, Cherokee County, IA, Clay County, IA, Dickinson County, IA, Ida County, IA, Lyon County, IA, O'Brien County, IA, Osceola County, IA, Plymouth County, IA, Sioux County, IA, Woodbury County, IA, Cottonwood County, MN, Jackson County, MN, Lincoln County, MN, Lyon County, MN, Murray County, MN, Nobles County, MN, Pipestone County, MN, Rock County, MN, Dakota County, NE, Dixon County, NE, Beadle County, SD, Brookings County, SD, Clay County, SD, Hanson County, SD, Hutchinson County, SD, Kingsbury County, SD, Lake County, SD, Lincoln County, SD, McCook County, SD, Miner County, SD, Minnehaha County, SD, Moody County, SD, Sanborn County, SD, Turner County, SD, Union County, SD, Yankton County, SD

The radar

The Sioux Falls radar (KFSD), 26 km from the middle of the area, began a volume at 09:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 9.7 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2014-01-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2014-01-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -23 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1220 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
-23 m²/s²
0-3 km storm-relative helicity
-32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

380 
WWUS43 KFSD 200943
WSWFSD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
343 AM CST MON JAN 20 2014

IAZ001-012-MNZ071-097-098-SDZ039-040-055-056-062-067-201745-
/O.NEW.KFSD.WC.Y.0008.140121T0000Z-140121T0900Z/
LYON-SIOUX-LINCOLN-PIPESTONE-ROCK-KINGSBURY-BROOKINGS-LAKE-MOODY-
MINNEHAHA-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...ORANGE CITY...SIOUX CENTER...TYLER...HENDRICKS...
LAKE BENTON...IVANHOE...PIPESTONE...LUVERNE...DE SMET...
ARLINGTON...LAKE PRESTON...BROOKINGS...MADISON...FLANDREAU...
SIOUX FALLS...CANTON...LENNOX...TEA...HARRISBURG
343 AM CST MON JAN 20 2014

...WIND CHILL ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 3 AM
CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO
3 AM CST TUESDAY. 

* WIND AND VISIBILITY...FALLING AFTERNOON TEMPERATURES WILL
  COMBINE WITH WINDS OF 15 TO 25 MPH TO CREATE VERY COLD
  CONDITIONS. WINDS WILL BECOME NEARLY CALM LATE TONIGHT. 

* WIND CHILL VALUES...WIND CHILL VALUES WILL FALL TO AS COLD AS 20
  TO 25 BELOW ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND WILL COMBINE
WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR
EXPOSED SKIN.  THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES
BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS.  THOSE
PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE
THAT ALL EXPOSED SKIN IS COVERED.

&&

$$

IAZ002-003-013-014-021-022-032-MNZ072-080-081-089-090-201745-
/O.NEW.KFSD.WC.Y.0008.140121T0000Z-140121T1400Z/
OSCEOLA-DICKINSON-OBRIEN-CLAY-CHEROKEE-BUENA VISTA-IDA-LYON-
MURRAY-COTTONWOOD-NOBLES-JACKSON-
INCLUDING THE CITIES OF...SIBLEY...SPIRIT LAKE...MILFORD...
ARNOLDS PARK...SHELDON...HARTLEY...SANBORN...SPENCER...CHEROKEE...
STORM LAKE...IDA GROVE...HOLSTEIN...BATTLE CREEK...MARSHALL...
SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE...WORTHINGTON...
JACKSON...LAKEFIELD
343 AM CST MON JAN 20 2014

...WIND CHILL ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 8 AM
CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO
8 AM CST TUESDAY. 

* WIND AND VISIBILITY...FALLING AFTERNOON TEMPERATURES WILL
  COMBINE WITH WINDS OF 15 TO 25 MPH TO CREATE VERY COLD
  CONDITIONS. WINDS WILL BECOME NEARLY CALM SHORTLY AFTER SUNRISE
  TUESDAY MORNING.

* WIND CHILL VALUES...WIND CHILL VALUES WILL FALL TO AS COLD AS 25
  TO 30 BELOW ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND WILL COMBINE
WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR
EXPOSED SKIN.  THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES
BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS.  THOSE
PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE
THAT ALL EXPOSED SKIN IS COVERED.

&&

$$
5 follow-up statements
775 
WWUS43 KFSD 201601
WSWFSD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1001 AM CST MON JAN 20 2014

IAZ001-012-MNZ071-097-098-SDZ039-040-055-056-062-067-210015-
/O.CON.KFSD.WC.Y.0008.140121T0000Z-140121T0900Z/
LYON-SIOUX-LINCOLN-PIPESTONE-ROCK-KINGSBURY-BROOKINGS-LAKE-MOODY-
MINNEHAHA-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...ORANGE CITY...SIOUX CENTER...TYLER...HENDRICKS...
LAKE BENTON...IVANHOE...PIPESTONE...LUVERNE...DE SMET...
ARLINGTON...LAKE PRESTON...BROOKINGS...MADISON...FLANDREAU...
SIOUX FALLS...CANTON...LENNOX...TEA...HARRISBURG
1001 AM CST MON JAN 20 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 3 AM CST TUESDAY...

* WIND AND VISIBILITY...FALLING AFTERNOON TEMPERATURES WILL 
  COMBINE WITH WINDS OF 15 TO 25 MPH TO CREATE VERY COLD 
  CONDITIONS. WINDS WILL BECOME NEARLY CALM LATE TONIGHT. 

* WIND CHILL VALUES...WIND CHILL VALUES WILL FALL TO AS COLD AS 
  20 TO 25 BELOW ZERO. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND WILL COMBINE
WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR
EXPOSED SKIN.  THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES
BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS.  THOSE
PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE
THAT ALL EXPOSED SKIN IS COVERED.

&&

$$

IAZ002-003-013-014-021-022-032-MNZ072-080-081-089-090-210015-
/O.CON.KFSD.WC.Y.0008.140121T0000Z-140121T1400Z/
OSCEOLA-DICKINSON-OBRIEN-CLAY-CHEROKEE-BUENA VISTA-IDA-LYON-
MURRAY-COTTONWOOD-NOBLES-JACKSON-
INCLUDING THE CITIES OF...SIBLEY...SPIRIT LAKE...MILFORD...
ARNOLDS PARK...SHELDON...HARTLEY...SANBORN...SPENCER...CHEROKEE...
STORM LAKE...IDA GROVE...HOLSTEIN...BATTLE CREEK...MARSHALL...
SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE...WORTHINGTON...
JACKSON...LAKEFIELD
1001 AM CST MON JAN 20 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 8 AM CST TUESDAY...

* WIND AND VISIBILITY...FALLING AFTERNOON TEMPERATURES WILL 
  COMBINE WITH WINDS OF 15 TO 25 MPH TO CREATE VERY COLD 
  CONDITIONS. WINDS WILL BECOME NEARLY CALM SHORTLY AFTER 
  SUNRISE TUESDAY MORNING. 

* WIND CHILL VALUES...WIND CHILL VALUES WILL FALL TO AS COLD AS 
  25 TO 30 BELOW ZERO. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND WILL COMBINE
WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR
EXPOSED SKIN.  THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES
BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS.  THOSE
PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE
THAT ALL EXPOSED SKIN IS COVERED.

&&

$$
834 
WWUS43 KFSD 202118
WSWFSD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
318 PM CST MON JAN 20 2014

IAZ020-031-NEZ013-014-SDZ038-053-054-060-061-065-066-069>071-
210530-
/O.EXA.KFSD.WC.Y.0008.140121T0000Z-140121T0900Z/
PLYMOUTH-WOODBURY-DIXON-DAKOTA-BEADLE-SANBORN-MINER-HANSON-MCCOOK-
HUTCHINSON-TURNER-YANKTON-CLAY-UNION-
INCLUDING THE CITIES OF...LE MARS...SIOUX CITY...WAKEFIELD...
PONCA...ALLEN...SOUTH SIOUX CITY...HURON...WOONSOCKET...HOWARD...
ALEXANDRIA...EMERY...SALEM...CANISTOTA...BRIDGEWATER...MONTROSE...
PARKSTON...FREEMAN...MENNO...TRIPP...PARKER...CENTERVILLE...
MARION...VIBORG...HURLEY...CHANCELLOR...YANKTON...VERMILLION...
NORTH SIOUX CITY...BERESFORD...ELK POINT...ALCESTER...JEFFERSON
318 PM CST MON JAN 20 2014

...WIND CHILL ADVISORY IN EFFECT UNTIL 3 AM CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM CST TUESDAY. 

* WIND AND VISIBILITY...FALLING TEMPERATURES WILL COMBINE WITH
  WINDS OF 15 TO 25 MPH TO CREATE VERY COLD CONDITIONS. WINDS WILL
  BECOME NEARLY CALM LATE TONIGHT.

* WIND CHILL VALUES...WIND CHILL VALUES WILL FALL TO AS COLD AS 
  20 TO 30 BELOW ZERO. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND WILL COMBINE
WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR
EXPOSED SKIN.  THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES
BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS.  THOSE
PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE
THAT ALL EXPOSED SKIN IS COVERED.

&&

$$

IAZ001-012-MNZ071-097-098-SDZ039-040-055-056-062-067-210530-
/O.CON.KFSD.WC.Y.0008.140121T0000Z-140121T0900Z/
LYON-SIOUX-LINCOLN-PIPESTONE-ROCK-KINGSBURY-BROOKINGS-LAKE-MOODY-
MINNEHAHA-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...ORANGE CITY...SIOUX CENTER...TYLER...HENDRICKS...
LAKE BENTON...IVANHOE...PIPESTONE...LUVERNE...DE SMET...
ARLINGTON...LAKE PRESTON...BROOKINGS...MADISON...FLANDREAU...
SIOUX FALLS...CANTON...LENNOX...TEA...HARRISBURG
318 PM CST MON JAN 20 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST TUESDAY...

* WIND AND VISIBILITY...FALLING TEMPERATURES WILL COMBINE WITH
  WINDS OF 15 TO 25 MPH TO CREATE VERY COLD CONDITIONS. WINDS WILL
  BECOME NEARLY CALM LATE TONIGHT.

* WIND CHILL VALUES...WIND CHILL VALUES WILL FALL TO AS COLD AS 
  20 TO 30 BELOW ZERO. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND WILL COMBINE
WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR
EXPOSED SKIN.  THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES
BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS.  THOSE
PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE
THAT ALL EXPOSED SKIN IS COVERED.

&&

$$

IAZ002-003-013-014-021-022-032-MNZ072-080-081-089-090-210530-
/O.CON.KFSD.WC.Y.0008.140121T0000Z-140121T1400Z/
OSCEOLA-DICKINSON-OBRIEN-CLAY-CHEROKEE-BUENA VISTA-IDA-LYON-
MURRAY-COTTONWOOD-NOBLES-JACKSON-
INCLUDING THE CITIES OF...SIBLEY...SPIRIT LAKE...MILFORD...
ARNOLDS PARK...SHELDON...HARTLEY...SANBORN...SPENCER...CHEROKEE...
STORM LAKE...IDA GROVE...HOLSTEIN...BATTLE CREEK...MARSHALL...
SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE...WORTHINGTON...
JACKSON...LAKEFIELD
318 PM CST MON JAN 20 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 8 AM CST TUESDAY...

* WIND AND VISIBILITY...FALLING TEMPERATURES WILL COMBINE WITH
  WINDS OF 15 TO 25 MPH TO CREATE VERY COLD CONDITIONS. WINDS WILL
  BECOME NEARLY CALM SHORTLY AFTER SUNRISE TUESDAY MORNING.

* WIND CHILL VALUES...WIND CHILL VALUES WILL FALL TO AS COLD AS 
  25 TO 35 BELOW ZERO. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND WILL COMBINE
WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR
EXPOSED SKIN.  THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES
BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS.  THOSE
PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE
THAT ALL EXPOSED SKIN IS COVERED.

&&

$$
262 
WWUS43 KFSD 210335
WSWFSD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
935 PM CST MON JAN 20 2014

IAZ001-012-020-031-MNZ071-097-098-NEZ013-014-SDZ038>040-053>056-
060>062-065>067-069>071-210900-
/O.CON.KFSD.WC.Y.0008.000000T0000Z-140121T0900Z/
LYON-SIOUX-PLYMOUTH-WOODBURY-LINCOLN-PIPESTONE-ROCK-DIXON-DAKOTA-
BEADLE-KINGSBURY-BROOKINGS-SANBORN-MINER-LAKE-MOODY-HANSON-MCCOOK-
MINNEHAHA-HUTCHINSON-TURNER-YANKTON-CLAY-UNION-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...ORANGE CITY...SIOUX CENTER...LE MARS...SIOUX CITY...
TYLER...HENDRICKS...LAKE BENTON...IVANHOE...PIPESTONE...LUVERNE...
WAKEFIELD...PONCA...ALLEN...SOUTH SIOUX CITY...HURON...DE SMET...
ARLINGTON...LAKE PRESTON...BROOKINGS...WOONSOCKET...HOWARD...
MADISON...FLANDREAU...ALEXANDRIA...EMERY...SALEM...CANISTOTA...
BRIDGEWATER...MONTROSE...SIOUX FALLS...PARKSTON...FREEMAN...
MENNO...TRIPP...PARKER...CENTERVILLE...MARION...VIBORG...HURLEY...
CHANCELLOR...CANTON...LENNOX...TEA...HARRISBURG...YANKTON...
VERMILLION...NORTH SIOUX CITY...BERESFORD...ELK POINT...
ALCESTER...JEFFERSON
935 PM CST MON JAN 20 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST TUESDAY...

* WIND AND VISIBILITY...FALLING TEMPERATURES WILL COMBINE WITH 
  WINDS OF 15 TO 25 MPH TO CREATE VERY COLD CONDITIONS. WINDS 
  WILL BECOME NEARLY CALM LATE TONIGHT. 

* WIND CHILL VALUES...WIND CHILL VALUES WILL FALL TO AS COLD AS 
  20 TO 30 BELOW ZERO. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND WILL COMBINE
WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR
EXPOSED SKIN.  THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES
BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS.  THOSE
PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE
THAT ALL EXPOSED SKIN IS COVERED.

&&

$$

IAZ002-003-013-014-021-022-032-MNZ072-080-081-089-090-211145-
/O.CON.KFSD.WC.Y.0008.000000T0000Z-140121T1400Z/
OSCEOLA-DICKINSON-OBRIEN-CLAY-CHEROKEE-BUENA VISTA-IDA-LYON-
MURRAY-COTTONWOOD-NOBLES-JACKSON-
INCLUDING THE CITIES OF...SIBLEY...SPIRIT LAKE...MILFORD...
ARNOLDS PARK...SHELDON...HARTLEY...SANBORN...SPENCER...CHEROKEE...
STORM LAKE...IDA GROVE...HOLSTEIN...BATTLE CREEK...MARSHALL...
SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE...WORTHINGTON...
JACKSON...LAKEFIELD
935 PM CST MON JAN 20 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 8 AM CST TUESDAY...

* WIND AND VISIBILITY...FALLING TEMPERATURES WILL COMBINE WITH 
  WINDS OF 15 TO 25 MPH TO CREATE VERY COLD CONDITIONS. WINDS 
  WILL BECOME NEARLY CALM SHORTLY AFTER SUNRISE TUESDAY MORNING. 

* WIND CHILL VALUES...WIND CHILL VALUES WILL FALL TO AS COLD AS 
  25 TO 35 BELOW ZERO. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND WILL COMBINE
WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR
EXPOSED SKIN.  THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES
BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS.  THOSE
PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE
THAT ALL EXPOSED SKIN IS COVERED.

&&

$$
612 
WWUS43 KFSD 210854
WSWFSD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
254 AM CST TUE JAN 21 2014

IAZ001-012-020-031-MNZ071-097-098-NEZ013-014-SDZ038>040-053>056-
060>062-065>067-069>071-211000-
/O.EXP.KFSD.WC.Y.0008.000000T0000Z-140121T0900Z/
LYON-SIOUX-PLYMOUTH-WOODBURY-LINCOLN-PIPESTONE-ROCK-DIXON-DAKOTA-
BEADLE-KINGSBURY-BROOKINGS-SANBORN-MINER-LAKE-MOODY-HANSON-MCCOOK-
MINNEHAHA-HUTCHINSON-TURNER-YANKTON-CLAY-UNION-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...ORANGE CITY...SIOUX CENTER...LE MARS...SIOUX CITY...
TYLER...HENDRICKS...LAKE BENTON...IVANHOE...PIPESTONE...LUVERNE...
WAKEFIELD...PONCA...ALLEN...SOUTH SIOUX CITY...HURON...DE SMET...
ARLINGTON...LAKE PRESTON...BROOKINGS...WOONSOCKET...HOWARD...
MADISON...FLANDREAU...ALEXANDRIA...EMERY...SALEM...CANISTOTA...
BRIDGEWATER...MONTROSE...SIOUX FALLS...PARKSTON...FREEMAN...
MENNO...TRIPP...PARKER...CENTERVILLE...MARION...VIBORG...HURLEY...
CHANCELLOR...CANTON...LENNOX...TEA...HARRISBURG...YANKTON...
VERMILLION...NORTH SIOUX CITY...BERESFORD...ELK POINT...
ALCESTER...JEFFERSON
254 AM CST TUE JAN 21 2014

...WIND CHILL ADVISORY WILL EXPIRE AT 3 AM CST EARLY THIS
MORNING...

LIGHT WINDS WILL ALLEVIATE THE WIDESPREAD WIND CHILL THREAT.
HOWEVER... ACTUAL AIR TEMPERATURES WILL BE BELOW ZERO... AND AS
COLD AS 15 BELOW TO 20 BELOW ZERO ALONG THE INTERSTATE 29 CORRIDOR
FROM SIOUX FALLS NORTHWARD.

$$

IAZ002-003-013-014-021-022-032-MNZ072-080-081-089-090-211400-
/O.CON.KFSD.WC.Y.0008.000000T0000Z-140121T1400Z/
OSCEOLA-DICKINSON-OBRIEN-CLAY-CHEROKEE-BUENA VISTA-IDA-LYON-
MURRAY-COTTONWOOD-NOBLES-JACKSON-
INCLUDING THE CITIES OF...SIBLEY...SPIRIT LAKE...MILFORD...
ARNOLDS PARK...SHELDON...HARTLEY...SANBORN...SPENCER...CHEROKEE...
STORM LAKE...IDA GROVE...HOLSTEIN...BATTLE CREEK...MARSHALL...
SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE...WORTHINGTON...
JACKSON...LAKEFIELD
254 AM CST TUE JAN 21 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 8 AM CST THIS
MORNING...

* WIND AND VISIBILITY...NORTHWEST WINDS OF 5 TO 15 MPH WILL
  COMBINE WITH TEMPERATURES FROM 10 BELOW TO 18 BELOW ZERO TO
  CREATE DANGEROUS WIND CHILLS EARLY THIS MORNING. WINDS WILL
  CONTINUE TO GRADUALLY DIMINISH THROUGH SUNRISE.

* WIND CHILL VALUES...WIND CHILL VALUES FROM 25 TO 35 BELOW ZERO
  WILL BE COMMON EARLY THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND WILL COMBINE
WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR
EXPOSED SKIN.  THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES
BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS.  THOSE
PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE
THAT ALL EXPOSED SKIN IS COVERED.

&&

$$
280 
WWUS43 KFSD 211404
WSWFSD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
804 AM CST TUE JAN 21 2014

IAZ002-003-013-014-021-022-032-MNZ072-080-081-089-090-211515-
/O.EXP.KFSD.WC.Y.0008.000000T0000Z-140121T1400Z/
OSCEOLA-DICKINSON-OBRIEN-CLAY-CHEROKEE-BUENA VISTA-IDA-LYON-
MURRAY-COTTONWOOD-NOBLES-JACKSON-
INCLUDING THE CITIES OF...SIBLEY...SPIRIT LAKE...MILFORD...
ARNOLDS PARK...SHELDON...HARTLEY...SANBORN...SPENCER...CHEROKEE...
STORM LAKE...IDA GROVE...HOLSTEIN...BATTLE CREEK...MARSHALL...
SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE...WORTHINGTON...
JACKSON...LAKEFIELD
804 AM CST TUE JAN 21 2014

...WIND CHILL ADVISORY HAS EXPIRED...

WITH TEMPERATURES FROM 10 BELOW TO 15 BELOW ZERO...EVEN LIGHT
WESTERLY WINDS LESS THAN 10 MPH WILL RESULT IN WIND CHILL READINGS
NEAR 20 BELOW ZERO THROUGH MID MORNING. HOWEVER...CONDITIONS WILL
IMPROVE AS TEMPERATURES SLOWLY RISE.

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this wind chill advisory went out at Jan 19, 10:28 PM CST, 5 hours 15 minutes earlier.

Area forecast discussion, Jan 19, 10:28 PM CST, 5 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1028 PM CST SUN JAN 19 2014

.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 343 PM CST SUN JAN 19 2014

EXPECT THE GUSTY CONDITIONS ACROSS THE SOUTHERN HALF OF THE
FORECAST AREA THIS EVENING TO QUICKLY SUBSIDE AND SUN SETS AND
MIXING ENDS.  BACKDOOR FRONT IS EXPECTED TO OOZE INTO THE FORECAST
AREA THIS EVENING FROM THE NORTHEAST ALONG WITH THE SUBSEQUENT
STRATUS. LOW LEVEL STRATUS APPEARS TO BE FAIRLY THIN THROUGH THE
OVERNIGHT. WITH THE NEXT SHOT OF COOLER AIR NOT EXPECTED TO ARRIVE
ACROSS THE REGION TILL TOMORROW MORNING...HAVE FORECAST LOWS ABOVE
SLIGHTLY ABOVE GUIDANCE.

MID AND UPPER LEVEL DYNAMICS REALLY INCREASE THROUGH THE MORNING
HOURS ON MONDAY AS NEXT CLIPPER SYSTEM DIVES THROUGH THE AREA.
MODELS SHOW VERY STRONG PRESSURE RISES (AROUND 8 MB/3 HRS) MIGRATING
SOUTH THE THE WESTERN HALF OF THE FORECAST AREA. THIS COUPLED WITH
STRONG COLD AIR ADVECTION IN THE LOWER LEVELS IS SOMEWHAT
CONCERNING....HOWEVER...MODELS SUGGEST WIND SPEEDS ALOFT QUICKLY
DECREASE ALOFT BEHIND THE ARCTIC PUSH.  HAVE INCREASED WINDS DUE TO
STRONG PRESSURE RISES AND COLD AIR ADVECTION...BUT APPEARS TO BE SHY
OF ADVISORY CRITERIA AT THIS TIME.  NEXT SHIFT WILL NEED TO KEEP A
CLOSE EYE ON SOUTH CENTRAL SOUTH DAKOTA THOUGH FOR POTENTIAL FOR A
SMALL ADVISORY. AS THE ARCTIC AIR MOVES IN...APPEARS AS THOUGH A
VERY EFFICIENT ATMOSPHERE SETS UP WITH DENDRITIC LAYER IN THE LOWER
200 MB.  HAVE THEREFORE CONTINUED TO INCREASE POPS FOR A HIGH
POP...LOW QPF EVENT.  DYNAMICS LOOK TO MIGRATE QUICKLY THROUGH THE
FORECAST AREA IN THE LATER MORNING THROUGH AFTERNOON HOURS ON
MONDAY.  AS THE COLD AIR MOVES IT...APPEARS STRONG ENOUGH TO RESULT
IN FALLING TEMPERATURES THROUGH THE AFTERNOON HOURS.

.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)
ISSUED AT 343 PM CST SUN JAN 19 2014

MAIN STORY MONDAY NIGHT IS MORE COLD AIR PLUMMETING SOUTHWARD WITH
A 1040MB HIGH BECOMING SITUATED NEAR THE I 29 CORRIDOR. MANY OF
THE BIAS CORRECTED AND ALL BLEND TYPE GUIDANCE VALUES HAVE CAUGHT
UP TO THE COLD MOS VALUES IN CATCHING SUB ZERO AIR FOR MANY OF OUR
ZONES...AND DOUBLE DIGIT SUB ZERO LOWS FOR OUR ENTIRE NORTHEAST
QUAD. STRATUS WILL ERODE FROM NORTH TO SOUTH THROUGH THE NIGHT
BUT COULD GET BOTTLED UP IN OUR FAR WESTERN ZONES KEEPING THEIR
TEMPERATURES ABOVE ZERO. CONCERNING PRECIPITATION...LIGHT SNOWFALL
COULD LINGER IN OUR SOUTHEAST AS MONDAYS WAVE EXITS...BUT AMOUNTS
WILL BE VERY MINIMAL.

TUESDAY LOOKS DRY FOR NOW...BUT THERE WILL BE AN INCREASE IN MID
LEVEL CLOUD COVER FROM WEST TO EAST THROUGH THE DAY WHICH IS
ASSOCIATED WITH WARM AIR ADVECTION. WHERE NO SNOW COVER EXISTS...
WOULD NOT BE SURPRISED IF WESTERN GREGORY COUNTY REACHED THE LOWER
40S...WITH ONLY SINGLE DIGITS FOR HIGHS FOR MANY AREAS EAST OF I
29. THIS UNDERSCORES THE THERMAL GRADIENT ACROSS OUR FORECAST AREA
ALONG A WELL DEFINED WARM FRONT. THE WARM AIR WILL NOT HAVE MUCH
TIME TO MOVE EASTWARD...AS ANOTHER CANADIAN FRONT MOVES ACROSS OUR
AREA ON WEDNESDAY KEEPING HIGHS BELOW NORMAL. MANY WIND CHILL
VALUES WILL REACH 20 BELOW TO 35 BELOW WEDNESDAY NIGHT ALONG AND
EAST OF THE JAMES RIVER VALLEY.

IN THE EXTENDED...THE FLOW REGIME IS STILL MARKED BY THE EVER
PRESENT NORTHWEST FLOW ALOFT THURSDAY THROUGH SUNDAY. THEREFORE
EXACT PRECIP CHANCES ARE HARD TO PIN DOWN. BUT CONCERNING
TEMPERATURES...WE DID WARM UP HIGHS FROM THE ALL BLEND A BIT IN
OUR MO RIVER VALLEY COUNTIES ON FRIDAY AND SATURDAY. THIS IS AFTER
ANOTHER VERY CHILLY DAY ON THURSDAY. BUT THE WIND DIRECTION IS
FAVORABLE FOR VIGOROUS WARMING LATE IN THE WEEK OVER LOCATIONS
WHICH DO NOT HAVE SNOW COVER. SUNDAY IS A HUGE QUESTION MARK
BECAUSE THE ECMWF BRINGS DOWN ANOTHER MAJOR SURGE OF COLD AIR
SATURDAY NIGHT...WHEREAS THE GFS DOES NOT. SO USING THE ALL BLEND
WAS PRUDENT FOR DAY 7.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z MONDAY NIGHT)
ISSUED AT 1027 PM CST SUN JAN 19 2014

STRATUS WILL BEGIN TO OVERSPREAD THE AREA FROM THE
NORTH AFTER 09Z...WITH LIGHT SNOW DEVELOPING ACROSS THE AREA AFTER
15Z ON MONDAY...CAUSING REDUCED VISIBILITIES. NORTHWEST WINDS WILL
AGAIN PICK UP THROUGH THE DAY...GUSTING TO AROUND 25 KTS DURING
THE AFTERNOON.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
IA...NONE.
NE...NONE.
&&

SHORT TERM...
LONG TERM...MJ
AVIATION...JM
Hazardous weather outlook, Jan 19, 7:51 PM CST, 7 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
751 PM CST SUN JAN 19 2014

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-201200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
751 PM CST SUN JAN 19 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY

LIGHT SNOWFALL WILL PUSH SOUTHWARD ACROSS THE AREA AGAIN ON
MONDAY. ANY ACCUMULATION SHOULD REMAIN LESS THAN AN INCH.
WINDS...WHILE BREEZY...SHOULD NOT CREATE ANY SIGNIFICANT BLOWING
SNOW THREAT.

ON MONDAY NIGHT...WIND CHILL READINGS WILL FALL TO 20 BELOW TO 30
BELOW ZERO EAST OF A DE SMET TO PARKER TO SIOUX RAPIDS LINE.
DANGEROUSLY COLD WIND CHILLS WILL CONTINUE INTO MID MORNING IN
PARTS OF SOUTHWEST MINNESOTA AND INTO THE IOWA GREAT LAKES AREA.

BITTERLY COLD WIND CHILL VALUES FROM 20 BELOW TO 35 BELOW ZERO
ARE LIKELY AGAIN WEDNESDAY NIGHT AND THURSDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 20, 3:37 AM CSTWind AdvisoryFSDPlymouth, Woodbury13 hr

Nearby

Wind Chill Advisories in South Dakota, 2014Wind Chill Advisories in Iowa, 2014Wind Chill Advisories in Minnesota, 2014Every wind chill advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.